MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 19G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 19G X 0.75IN WITH Y-SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint was inconclusive since the product was not returned for evaluation.Based on the description of the reported event, some possible contributing factors include ; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Consequently, this complaint is inconclusive at this time.The complaint of a leak is confirmed to be supplier related.One 19 ga x 0.75 in powerloc max safety infusion set was returned for investigation.The white dust cap was attached to the y-site luer adapter.A second luer cap was returned unattached.A yellowish-brown fluid was observed within the extension tubing.The y-site luer was wrapped in gauze dressing.The infusion set was flushed and pressurized and no leaks were observed.An iso compliant taper gauge was used and found the luer hubs to be within specification.An attempt to attach one of the white luer caps to the hub was unsuccessful.Microscopic observation of the luer cap revealed adhesive to be present.A bridge of adhesive was formed between the center stem and inner wall which likely caused the cap to not fully tighten.Since the adhesive appeared to have been deposited during the manufacturing process, the complaint is confirmed.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that when the needle of powerloc was accessed to the port body of power port and contrast medium was infused, back flow of the contrast medium to the luer connector on the unused side was found.It was further reported that although the cap of the unused luer connector had been closed, the contrast medium leaked from the gap of the cap.There was no reported patient injury.
 
Event or Problem Description
It was reported that when the needle of powerloc was accessed to the port body of powerport and contrast medium was infused, back flow of the contrast medium to the luer connector on the unused side was found.It was further reported that although the cap of the unused luer connector had been closed, the contrast medium leaked from the gap of the cap.There was no reported patient injury.
 
Additional Manufacturer Narrative
The complaint of a leak is confirmed to be supplier related.One 19 ga x 0.75 in powerloc max safety infusion set was returned for investigation.The white dust cap was attached to the y-site luer adapter.A second luer cap was returned unattached.A yellowish-brown fluid was observed within the extension tubing.The y-site luer was wrapped in gauze dressing.The infusion set was flushed and pressurized and no leaks were observed.An iso compliant taper gauge was used and found the luer hubs to be within specification.An attempt to attach one of the white luer caps to the hub was unsuccessful.Microscopic observation of the luer cap revealed adhesive to be present.A bridge of adhesive was formed between the center stem and inner wall which likely caused the cap to not fully tighten.Since the adhesive appeared to have been deposited during the manufacturing process, the complaint is confirmed.The supplier has been notified of this event.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.

Brand Name
POWERLOC SAFETY INFUSION SET 19G X 0.75IN WITH Y-SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8777264
Report Number3006260740-2019-01899
Device Sequence Number2666734
Product Code FPA
UDI-Device Identifier00801741151453
UDI-Public(01)00801741151453
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0671934J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2019
Event Location Hospital
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer07/10/2019
Initial Report FDA Received Date07/10/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1